Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 41, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 15, 2007, 11:45 AM CDT for Polk County, Iowa. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2007, 11:45 AM CDT (16:45 UTC)
- Expired
- Oct 16, 2007, 9:41 AM CDT
- In force
- 22 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 13 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines IA 28 (DMWI4). The gauge peaked at 34.42 ft at Oct 16, 2007, 12:00 AM CDT.
- Action stage
- 34 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 151645 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1145 AM CDT MON OCT 15 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE RACCOON RIVER... IAC153-161645- /O.NEW.KDMX.FL.W.0041.071015T1645Z-071020T1545Z/ /DMWI4.1.ER.071015T1528Z.071017T0600Z.071019T1545Z.NO/ 1145 AM CDT MON OCT 15 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:00 AM MONDAY THE STAGE WAS 32.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 35.5 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. $$ IAC153-161645- /O.NEW.KDMX.FL.W.0042.071015T2113Z-071020T1200Z/ /DEMI4.2.ER.071015T2113Z.071017T1200Z.071019T1200Z.NO/ 1145 AM CDT MON OCT 15 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10:30 AM MONDAY THE STAGE WAS 10.9 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.2 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. $$
4 follow-up statements
000 WGUS83 KDMX 152049 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 349 PM CDT MON OCT 15 2007 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER...RACCOON RIVER... IAC049-153-162049- /O.EXT.KDMX.FL.W.0040.000000T0000Z-071019T0045Z/ /VNMI4.1.ER.071015T2021Z.071017T0000Z.071018T0045Z.NO/ 349 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT VAN METER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 17.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. $$ IAC153-162049- /O.EXT.KDMX.FL.W.0041.000000T0000Z-071020T0417Z/ /DMWI4.1.ER.071015T1528Z.071017T1200Z.071019T0417Z.NO/ 349 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 33.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.5 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE MIDNIGHT. $$ IAC153-162048- /O.EXT.KDMX.FL.W.0042.071015T2048Z-071019T1900Z/ /DEMI4.2.ER.071015T1726Z.071016T1800Z.071018T1900Z.NO/ 349 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 PM MONDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EARLY AFTERNOON. $$ IAC091-109-162048- /O.EXT.KDMX.FL.W.0034.071018T1200Z-071021T0600Z/ /AGNI4.1.ER.071018T1200Z.071018T1800Z.071020T0600Z.NO/ 349 PM CDT MON OCT 15 2007 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 12.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 14.1 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. $$ IAC015-079-187-162048- /O.EXT.KDMX.FL.W.0033.071017T0600Z-071021T0000Z/ /STRI4.1.ER.071017T0600Z.071017T1800Z.071020T0000Z.NO/ 349 PM CDT MON OCT 15 2007 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3:00 PM MONDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 14.3 FEET BY WEDNESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. $$
000 WGUS83 KDMX 160252 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 952 PM CDT MON OCT 15 2007 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER...RACCOON RIVER...SOUTH SKUNK RIVER... IAC091-109-170252- /O.EXT.KDMX.FL.W.0034.071018T0000Z-071021T1200Z/ /AGNI4.1.ER.071018T0000Z.071018T1800Z.071020T1200Z.NO/ 952 PM CDT MON OCT 15 2007 ...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM MONDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$ IAC049-153-160322- /O.CAN.KDMX.FL.W.0040.000000T0000Z-071019T0045Z/ /VNMI4.1.ER.071015T2017Z.071015T2230Z.071016T0000Z.NO/ 952 PM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT VAN METER. * AT 9:00 PM MONDAY THE STAGE WAS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 7:00 PM MONDAY. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.9 FEET BY WEDNESDAY MORNING. $$ IAC153-170252- /O.EXT.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/ /DMWI4.1.ER.071015T1528Z.071016T0200Z.071016T1509Z.NO/ 952 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9:00 PM MONDAY THE STAGE WAS 34.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$ IAC153-170251- /O.EXT.KDMX.FL.W.0042.000000T0000Z-071017T1222Z/ /DEMI4.1.ER.071015T1726Z.071016T0130Z.071016T1222Z.NO/ 952 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:30 PM MONDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$ IAC015-079-187-160322- /O.CAN.KDMX.FL.W.0033.000000T0000Z-071021T0000Z/ /STRI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 952 PM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE DES MOINES RIVER AT STRATFORD. * AT 9:00 PM MONDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.8 FEET WEDNESDAY MORNING. $$ IAC123-160322- /O.CAN.KDMX.FL.W.0032.000000T0000Z-071018T2034Z/ /OOAI4.1.ER.071015T0707Z.071015T1500Z.071015T2025Z.NO/ 952 PM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * AT 9:30 PM MONDAY THE STAGE WAS 16.7 FEET. * FELL BELOW FLOOD STAGE AT 3:25 PM MONDAY. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.0 FEET BY WEDNESDAY MORNING. $$
000 WGUS83 KDMX 160808 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 308 AM CDT TUE OCT 16 2007 ...A FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER... RACCOON RIVER... IAC091-109-170808- /O.CON.KDMX.FL.W.0034.071018T0000Z-071021T1200Z/ /AGNI4.1.ER.071018T0000Z.071018T1800Z.071020T1200Z.NO/ 308 AM CDT TUE OCT 16 2007 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 AM TUESDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE TO RISE TO NEAR 14.2 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. $$ IAC153-170808- /O.CON.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/ /DMWI4.1.ER.071015T1528Z.071016T0500Z.071016T1509Z.NO/ 308 AM CDT TUE OCT 16 2007 THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:00 AM TUESDAY THE STAGE WAS 34.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$ IAC153-170808- /O.EXT.KDMX.FL.W.0042.000000T0000Z-071017T1330Z/ /DEMI4.2.ER.071015T1726Z.071016T0700Z.071016T1330Z.NO/ 308 AM CDT TUE OCT 16 2007 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2:30 AM TUESDAY THE STAGE WAS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. $$
000 WGUS83 KDMX 161441 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 941 AM CDT TUE OCT 16 2007 ...THE FLOOD WARNING FOR THE RACCOON RIVER HAS BEEN CANCELLED... IAC153-161511- /O.CAN.KDMX.FL.W.0041.000000T0000Z-071017T1509Z/ /DMWI4.1.ER.071015T1528Z.071016T0500Z.071016T1251Z.NO/ 941 AM CDT TUE OCT 16 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE RACCOON RIVER AT DES MOINES HIGHWAY 28. * AT 9 AM TUESDAY THE STAGE WAS 31.4 FEET. * FLOOD STAGE IS 32.0 FEET. THE RIVER FELL BELOW FLOOD STAGE AT 8 AM TUESDAY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 15, 6:40 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 15, 6:40 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 640 AM CDT MON OCT 15 2007 .UPDATED FOR THE 12Z AVIATION DISCUSSION... .SYNOPSIS... LG WV THROUGH MOVING INTO NE/KS THIS MORNING. RIGHT ENTRANCE REGION OF KS/OK SPEED MAX AIDING SRN PLAINS MCS WHILE THINGS ARE QUIETING DOWN HERE. SHRT WV EVIDENT IN RADAR IMAGERY OVER SRN NE WITH OTHER WVS STILL YET TO ROUND BOTTOM OF TROUGH. LOBE OF QG FORCING WRAPPED AHEAD OF H5/H7 CIRCULATION INTO IA AND NE...BUT BEST THETA-E ADVECTION MOVING MORE E ACROSS MO THAN N. 08Z SFC ANLYS PLACES LOW NEAR KCNK WITH INVERTED TROUGH THROUGH MO RIVER VALLEY AND WEAK WRMFNT ACROSS MO. && .DISCUSSION... IMMEDIATE CONCERN WILL BE FATE OF CURRENT FLASH FLOOD WATCH. APPEARS BEST FORCING SHOULD REMAIN W AND S OF AREA THIS MORNING IN CORE OF NE SHRT WV AND S ASSOCIATED WITH JET FORCING. RADAR TRENDS WEAKENING SO WILL CANCEL FLASH FLOOD WATCH. WORST HIT AREAS ALREADY HAVE WARNINGS IN PLACE AND THREAT OF ADDITIONAL FLOODING SEEMS MINIMAL. FORCING SHOULD STILL BE ENOUGH TO KEEP AT LEAST SOME PCPN GOING TODAY SO HAVE CARRIED BAND OF CAT POPS ROTATING NWD BY AFTERNOON. UPPER LOW LIFTS INTO IA TONIGHT SO HAVE CONTINUED CHANCE/LIKELY POPS WITH HIGH END NERN PORTIONS IN AREA OF DEEPER FORCING. CHANCES LINGER FROM SW-NE TUE BUT ONLY LIGHT AMOUNTS AS BEST UVM AND MOISTURE NOW WELL TO THE N AND E. SHOULD DRY OUT TUE NIGHT AS SLOW MOVING UPPER LOW FINALLY EXITS IA BUT BREAK WILL BE BRIEF. ALL MODELS BRING SYS JUST OFF CA COAST INTO MIDWEST WED. 00Z GFS/ECMWF IN GOOD AGREEMENT AND WILL BE FOLLOWED FOR DETAILS. THERMODYNAMIC AND KINEMATIC FORCING BOTH INCREASE WED BUT SEEM TO PEAK WED NIGHT. MOISTURE TRANSPORT REALLY INCREASES AHEAD OF LOW AND SHOULD BRING YET ANOTHER MCS TO IA WED NIGHT. SYS WILL BE MORE TRANSIENT THAN PRESENT ONE...BUT SEASONALLY HIGH PWS REMAIN AND COULD EXASPERATE FLOODING CONCERN WITH ONE-TWO INCH AMOUNTS POSSIBLE. HAVE RAISED POPS A BIT FURTHER THROUGH LIKELY TO BRINK OF CATEGORICAL AND WILL ISSUE ESF FOR THIS POTENTIAL. WITH SFC LOW EXPECTED TO LIFT INTO IA TODAY TEMPS WILL BE PROBLEMATIC BUT HAVE LEANED TOWARD COOLER END OF GUIDANCE NORTH AND WARMER END SOUTH. WITH SFC LOW LINGERING OVER IA TUE SHOULD NOT SEE MUCH WARMING OR MIXING AS SUGGESTED BY SOUNDINGS SO HAVE GONE AROUND OR BELOW COOLEST GUIDANCE IN MOST SPOTS. RAW MODEL TEMPS SUGGEST COOL END OF THINGS WED AS WELL. && .AVIATION...15/12Z SFC LOW OVER SE NEBRASKA WITH LINE OF SHOWERS WRAPPING NORTHWARD ACROSS CENTRAL IOWA INTO NORTHERN IOWA. EXPECT THIS TREND TO CONTINUE WITH DRY SLOT PUSHING INTO CWA THROUGH THE DAY. MODELS ADVERTISING LOTS OF MOISTURE IN THE LOWER LEVELS...ASSOCIATED WITH THE IFR STRATUS DECK OVER ERN KANSAS ATTM. THEREFORE ANTICIPATE POSSIBILITY OF LOW CLOUD DECK PUSHING INTO THE SOUTHERN CWA AS SFC LOW LIFTS NORTHEASTWARD INTO WEST CENTRAL/NORTHERN IOWA THIS AFTERNOON. HAVE SOME UNCERTAINTY SURROUNDING THIS SCENARIO...AND HAVE REPRESENTED THIS BY ONLY INCLUDING SCT LOW DECK ACROSS SRN TERMINAL SITES. BETTER CHANCES FOR PRECIP ACROSS NRN TERMINALS AS CURRENT BAND LIFTS NORTH...AND WRAP-AROUND PRECIP ENTERS CWA LATE THIS AFTERNOON INTO TONIGHT. VISIBILITIES SHOULD IMPROVE TO MVFR/VFR MOST SITES BY LATER IN THE MORNING...WITH FOG EXPECTED TO MOVE BACK INTO MOST TERMINAL SITES OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && BSS/MJA
Hazardous weather outlook, Oct 15, 6:20 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 620 AM CDT MON OCT 15 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 620 AM CDT MON OCT 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY AFFECT THE AREA TODAY OR TONIGHT...BUT THEY ARE NOT EXPECTED TO BE SEVERE. A FEW MAY ALSO PRODUCE BRIEF HEAVY RAINS...BUT SHOULD NOT BE SIGNIFICANT ENOUGH TO PRODUCE ADDITIONAL FLOODING. HOWEVER SEVERAL RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO PREVIOUS RUNOFF. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST LATE WEDNESDAY INTO EARLY THURSDAY. SOME OF THESE STORMS MAY AGAIN PRODUCE HEAVY RAINS WITH AMOUNTS FROM ONE TO TWO INCHES POSSIBLE...AND THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. THIS MAY CAUSE ADDITIONAL FLOODING...OR EXASPERATE FLOODING ALREADY IN PROGRESS. A FEW STORMS MAY ALSO BE SEVERE OVER THE SOUTHERN HALF OF IOWA...BUT DETAILS AND EXACT THREATS WILL NOT BECOME BETTER DEFINED UNTIL TUESDAY. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SEVERE WEATHER SPOTTER ACTIVATION IS RELATIVELY LOW FOR THE TIME BEING. HOWEVER REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED AND ARE ALWAYS APPRECIATED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:05 PM CDT | River Flood Warning | DMX | Mahaska | 26 hr |
| Oct 14, 8:17 PM CDT | Flash Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Oct 14, 8:40 PM CDT | Flash Flood Warning | DMX | Dallas | 6 hr |
| Oct 14, 8:49 PM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 25 hr |
| Oct 14, 8:49 PM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 37 hr |
| Oct 14, 8:49 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Oct 14, 8:49 PM CDT | River Flood Warning | DMX | Madison, Warren | 13 hr |
| Oct 14, 9:12 PM CDT | River Flood Warning | DMX | Dallas | 13 hr |
| Oct 14, 9:45 PM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 12 hr |
| Oct 15, 12:29 AM CDT | River Flood Warning | DMX | Cass | 12 hr |
| Oct 15, 5:15 AM CDT | River Flood Warning | DMX | Dallas, Polk | 17 hr |
| Oct 15, 11:45 AM CDT | River Flood Warning | DMX | Polk | 25 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.